One Step At A Time

After promising myself all week to stop taking my pills, i finally ran out yesterday. For the past week or 2 i had been taking upwards of 100mg a day, with little-no high.
Last night i experienced a new side effect i'd never had before. I felt fine, then about 3 hours after taking the last pill, my chest and arms broke out in this red spiderweb looking rash. It was very noticeable and alarming. I was feeling dizzy and my breathing was labored. Then, my left hand began shaking uncontrollably. Not like shivering from being chilly, but intensely shaking. This went on for about 30 minutes, then the shaking calmed down a bit and i started to feel a bit better.
Usually when i come down off the adderall i get extremely cold and need to wear a sweater and a jacket just to feel warm, but the past 2 nights i have gone from freezing to burning up within minutes. My face felt like it was on fire before bed and i woke up sweating profusely.
I know i am walking a thin line in terms of my abuse. It was all fun and games not too long ago, but recently the side effects are far outweighing any positive addie high i once got.
I am finishing up the semester at school and have a 3-4 week break for the holiday. My plan is to take that time to learn how to take care of my mind and body. I have always looked to drugs or food to pass the time or avoid dealing with emotions, so i know i will not be reborn within a few weeks, but i am hoping that i can at least get a head start on the process.
The only problem is, i will have a 3 month skript of adderall coming in the mail sometime in the near future. I don't know what to do about that. I am ready to "stop", but on the other hand i am not willing to tell my family or psychiatrist about the abuse for fear of never getting my hands on the stuff again. So what does that say? I am not 100% ready? Who is though? Were you 100% ready to never ever use again when you decided to quit? It's daunting.
My biggest worry is that i will gain so much weight without it. I am so disappointed in myself. I had never needed a pill to lose weight before adderall, but i got so spoiled with it. Never having to try to lose weight, i just never was hungry. And to top it off i haven't gotten any real exercise for the year i've been on it because exercise seemed like a waste of time, time that could be spent cleaning, or spending unnecessary amounts of time on one project.
Even when i first got the skript i knew i could not and would not be able to use this pill forever. I knew one day it would HAVE to come to an end. I just didn't think it would be so soon. My "honey-moon" phase only lasted about 2 months. Then i lost all euphoria. Granted, i abused the drug during high school on and off too, but you'd think after 2-3 years off of it my tolerance would've been reset.
I used the adderall to replace my weed habit and bulimia, which worked at first. But once the crashes became intolerable i used alcohol/weed to cure it. Then began my alcohol dependence. Luckily, after a summer of abusing adderall and alcohol excessively, i stopped drinking so much.
My point to this massive rant, will i ever be able to live without using some unhealthy crutch to keep my balance?
I've always dreamed of a healthy fulfilling life, but when i try to live one, i find myself bored.
Searchingsoul9 Searchingsoul9
18-21, F
2 Responses Dec 10, 2012

I totally get this. It's so hard to stop. It helped me get into my dream school, which is so good and smart and high ranked and i was SO happy because i just barely got in. but now i've had to take my first year off on medical leave (im starting again next fall) because of my adderall problem.... I don't know WHAT to do!

But yeah in terms of that rash thats just typical #adderallmoments stuff. rashes, cold fingers/toes, back and neck pain, that tensing in your calves, jaw, when i really take a lot i get white lines on the inside of my mouth because of all the clenching i do, sometimes my heart gets really racy etc....

Yes, the heart thing is what really gets to me. And the pain by my kidney...should be enough to make me stop. I'm stubborn/stupid

And of course medco decides to call me today to let me know my 3 month supply will be arriving shortly....